How long does it take for the side effects of Dexamethasone to go away in a dog?

Question by topgun032: How long does it take for the side effects of Dexamethasone to go away in a dog?
Our dog (80lbs) had a shot this morning and it is now evening and he is having difficulty walking and standing. Is this a side effect of the shot or is this a completely different problem?

Best answer:

Answer by Country GIRL
Some side effects to look for and yes this may well be a side effect from the meds given, Difficulty walking or standing, stomach ulcers could appear liver function may change, could also shut down the dogs adrenal glands drinking more water, urination more, can get a bacterial/fungal diseases. If the dog has to be treated for a long term could cause crushing disease, some may be tired, have muscular weakness may cause a sagging abdomen.

Most are recognizable and can be addressed by your dogs veterinarian if get it consulted promptly…

Dexamethasone has an effect on virtually every organ system in the body. Dexamethasone is a corticosteroid that blocks the production of substances that trigger allergic and inflammatory actions. Dexamethasone is used to modify the body’s immune response. At lower doses it helps to reduce inflammation by decreasing the activity of certain cells and chemicals produced by the body that cause inflammation. At higher doses, it can suppress the immune system by decreasing the number of cells necessary for a proper immune response.

It may be best to call your dogs vet again.

Give your answer to this question below!

Trackback URL

, , , , ,

No Comments on "How long does it take for the side effects of Dexamethasone to go away in a dog?"

Hi Stranger, leave a comment:

ALLOWED XHTML TAGS:

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

Subscribe to Comments